# SDR DY12002F00000

- Difficulty date: November 6, 2002
- Submitted: December 11, 2002
- Operation: Air carrier
- Aircraft: N86AT
- Make and model: Piper PA-60-601P
- Aircraft serial: 61P0364114
- Engine: Lyc IO540*
- System (JASC): 3233 · Landing Gear Actuator
- Part: Rod End
- Part number: 980044503
- Condition: Broken
- Location: Mlg Actuator
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

AFTER AIRCRAFT MADE AN UNEVENTFUL LANDING PILOT NOTICED THAT LEFT GEAR DOWN LIGHT WAS BLINKING ON AND OFF WITH SUBSEQUENT ACTIVATION OF GEAR WARNING HORN WHEN LIGHT WAS OFF.  AC TAXIED TO HANGER WITHOUT INCIDENT.  EXAMINATION OF LEFT GEAR REVEALED THAT THE GEAR ACTUATOR ROD END HAD BROKEN, ALLOWING ENOUGH PLAY IN GEAR OVER CENTER BRACES TO CAUSE INTERMITTENT GEAR DOWN LIGHT.  REPLACED ROD END AND CHECKED GEAR RIGGING WITH NO PROBLEMS FOUND.  BROKEN ROD END HAD NO SIGNS OF CORROSIONS OR PREVIOUS CRACKING.  EVALUATION OF ROD ENDS TO DETERMINE IF THEY ARE STRONG ENOUGH FOR THIS APPLICATION.
